Aa
A
A
Close
1807991 tn?1438783370
Can you speed up the detox after triple therapy?
The drugs have really done a number on my system.  I am just under a month off the tx. Everything still smells like sickening sweet metal and medicine, and tastes the same, still very dehydrated, vision is still blurry, and my hearing and anxiety are still on high alert!  I realize these sx are normal..  I just want to get my mind and body back sooner than later!  I heard it can take up to 3 months to recover.

I also want to stop taking this Prozac. I want my mojo back...if you know what I mean.  I am ready to connect to the planet and my husband again!  Can I just stop taking it, or am I suppose to stay on it for a certain duration?  I have never been on AD's before.  My doctor asks me if I think I still need it!  I don't know!  I still have all the anxiety!  I just want to get better ASAP.  

Does anybody have any suggestions to help speed this process up?  

I will appreciate any advice!
~Carolyn

...I am also posting this in the alternative medicine forum too.  I hope that was a good idea?
Ps...would sitting in the wet or dry sauna help?
Cancel
12 Answers
Page 1 of 1
87972 tn?1322664839
Hi Carolyn,

Sorry to hear you’re still feeling so poorly. If it’s been a full month or more since your last meds it’s probably time to speak to the doctor about how you feel. Some folks do have some lingering issues for a while but by now they should be diminishing I’d think. From personal experience my labs were all back to normal 30 days post therapy.

I’d definitely not stop taking the antidepressant suddenly, particularly if you still feel so crummy. Often the doctor will suggest slowly tapering off; but given the way you feel, they might want you to continue for a bit longer. Be sure to speak with them first before you change any meds.

Take a deep breath, call the doctor in the morning before the weekend arrives and don’t be too hard on yourself; it might just take you a bit longer to get back in the swing of things.

--Bill
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
408795 tn?1324939275
Other than eating healthy and exercising regularly, I don't think you can speed up the process of becoming normal again.  The drugs are a bit harsh at times and linger onward for sometime.  Sometimes weeks and sometimes a months.  That said, the Prozac is not easy for some people to get off of either.  I've never been on them for more than a couple days but my wife was on Effexor and she had a heck of a time getting off of them.  Check out the link and do some research before you quit the Prozac b/c you may create more problems and it may be best just to stay on them for a bit longer.  good luck

http://www.youtube.com/watch?v=gk3mNOy__aM&feature=endscreen&NR=1

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
317787 tn?1465993311
Hello, I know how hard this is, I am going through very similar sx.  I do not think stopping your AD's is the answer.  When I treated last time they saved me.  I know that we all want to feel normal again as soon as possible, it just takes time.  Once day at a time.  Please drink water, continue some fat until you don't see the orange as for me the orange indicates incivek to me.  I may be wrong but I have nothing else to go on but my last experience, what my doc is telling me and what people are experiencing here.  I know that everyone wants to make a change to get back to normal.  It took us 12 weeks to get to the end of Incivek so I assume it will take a bit.  I wish there was a magic pill that would make me feel better..  I just have to trust that it will take one day at a time.
I wish you the best
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I can't speak to the AD's however, sauna's will help with your goal - just remember to keep hydrated.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was wondering the same thing about detox.  I was thinking of maybe starting dr. Cabot's liver cleansing diet or buying a liver detox kit at whole foods post treatment.  Not sure whether it's a good or a really bad idea.  Interferon stays in your system I believe for 6 months or so.  Some people relapse in the first 6 months.  I am wondering if it's safer for svr not to try to flush your system.  I am also worried about being to hard on my system too soon.  If you do find any good information on this would love to see you post it.  I will do likewise but I doubt there are any scientific studies which means it's risky.  Hope you are feeling better soon.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1765684 tn?1333822768
Oh, goodness...  After looking at "Dr. Cabot"s website...  I ain't touching that.

Seems to me that a balanced diet and perhaps a multivitamin would be one heck of a lot cheaper.

;)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1807991 tn?1438783370
I think I will start back to doing some good juicing, I am starting back up on my treadmill, hot tub, i hear and have read a little about soaking in baking soda and that it can remove aluminum?

Has anyone tried one of those foot detox that draws the metal out?  

The idea about having the drugs leave the body slowly to help achieve SVR sounds  slowwwww go, but I understand the theory.  If I decide to try the metal detox foot bath I will let you know how that goes.  I had never considered that trying to get the drugs to leave my body asap might bring back the virus?

Has anybody researched this?

After reading your opinions, I think I probably need to just chill and be patient.  I would hate to jeopardize my SVR any more than I already have, especially since I had to stop triple therapy early.

The doc took me off the meds because he thought my sides could be irreversible, so that's why I was trying to get it out of my body.  I am feeling like I'm kind of stuck between a rock and a hard place, so to speak.

Thank you guys so much for your input!
I love you all!
~Carolyn

If anybody h
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I think juicing sounds like a great idea.  My husband is only on week 10 of the triple therapy, but this is his third round of therapy.  I think it took him at least a couple of months to get his counts back up and for some of the side effects of tx to diminish.  He had spots on his legs that stayed for several months post second therapy.  He had fatigue for several months.  I don't know how long the metallic taste hung around after his last two therapies, but I know that he eventually stopped mentioning it and began enjoying eating again.  Please stay on your antidepressant, at least until you can talk to your doctor about how to taper off of it.  All of your other ideas sound great though:  treadmill, juicing, etc.  I think eventually you will begin to feel a lot better.  Hey, just for fun, have you ever heard of a Chinese herbal foot massage?  I don't know if it would help with detoxing, but it sure feels good and the positive effects lasted for several weeks for me (arthritis and strained tendon).
Advocate1955
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
2065676 tn?1331426040
I juice fresh wheatgrass everyday with apple and carrot. SOOOOOOOOO good for your you. Thanks for the post
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I stopped therapy about 6 weeks ago and still have very little taste buds, fatigue and an inflamed mouth and throat.  I have just started Chinese Herbs for detox and am going in the sauna daily.   This seems to have helped in the 3 days I've been doing it.  I would never do this treatment again.  We are all guinea pigs for the drug industry.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi MsDragonSlayer - I was taken off all meds at the end of my 14th week due to blood levels and plateletes.  After being off since Sept. 11th, I have lost 75% of my hair and it's still coming out.  thought I dodged that one since I was takens off meds...wrong!  LOL  Hang in there it gets better, I don't know how long you were on treatments, but just start pushing yourself doing the things you did before treatments.  I'm able to climb scaffold now - before I couldn't walk 50 ft without huffing and puffing.

Good Luck and Hang in there!

Michele
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
17568 tn?1424977159
Blank
Cindy is... Comment
Jun 29
1420486 tn?1384796753
Blank
blondie717 joined this community
Welcome them!
Jun 28
517872 tn?1465669131
Blank
senseanonymous  commented on photo
Jun 28
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
Avatar m tn
Blank
can-do-man
IN
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
317787 tn?1465993311
Blank
Dee1956
DC
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
1815939 tn?1377995399
Blank
pooh55811
1747881 tn?1358189534
Blank
hrsepwrguy
Greeley, CO
Hepatitis C Community Resources
Top Hepatitis Answerers
Avatar m tn
Blank
can-do-man
IN
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
317787 tn?1465993311
Blank
Dee1956
DC
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
1815939 tn?1377995399
Blank
pooh55811
1747881 tn?1358189534
Blank
hrsepwrguy
Greeley, CO